Nodal solutions of nonlocal boundary value problems

    John Chamberlain Affiliation
    ; Lingju Kong Affiliation
    ; Qingkai Kong Affiliation


We study the nonlinear boundary value problem consisting of the second order differential equation on [ab] and a boundary condition involving a Riemann‐Stieltjes integral. By relating it to the eigenvalues of a linear Sturm‐Liouville problem with a two‐point separated boundary condition, we obtain results on the existence and nonexistence of nodal solutions of this problem. We also discuss the changes of the existence of different types of nodal solutions as the problem changes.

First published online: 14 Oct 2010

Keyword : nodal solutions, nonlinear boundary value problems, integral boundary conditions, eigenvalues of Sturm‐Liouville problems, Riemann‐Stieltjes integral

How to Cite
Chamberlain, J., Kong, L., & Kong, Q. (2009). Nodal solutions of nonlocal boundary value problems. Mathematical Modelling and Analysis, 14(4), 435-450.
Published in Issue
Dec 31, 2009
Abstract Views
PDF Downloads
Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.